Alert archive / Virginia / Tornado Warnings in 2022

Tornado Warning 2, NWS Wakefield, VA

March 31, 20224 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Mar 31, 2022, 1:40 PM EDT for 4 counties in Virginia. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2022, 1:40 PM EDT (17:40 UTC)
Expired
Mar 31, 2022, 2:15 PM EDT
In force
35 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Chesterfield County, VA, City of Richmond, VA, Hanover County, VA, Henrico County, VA

The radar

The Norfolk radar (KAKQ), 84 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 1:49 PM EDTFUNNEL CLOUD3 E Moseley, VAREPORT OF A FUNNEL CLOUD NEAR WOOLRIDGE RD. TIME ESTIMATED FROM RADAR.
Mar 31, 1:55 PM EDTTSTM WND DMG3 Ese Short Pump, VATREE DOWNED ALONG PEMBERTON RD AT I-64.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
554 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

618 
WFUS51 KAKQ 311740
TORAKQ
VAC041-085-087-760-311815-
/O.NEW.KAKQ.TO.W.0002.220331T1740Z-220331T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
140 PM EDT Thu Mar 31 2022

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  The City of Richmond in central Virginia...
  Northwestern Chesterfield County in central Virginia...
  Northwestern Henrico County in central Virginia...
  South central Hanover County in central Virginia...

* Until 215 PM EDT.
    
* At 139 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Moseley, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  University Of Richmond, Bon Air, Downtown Richmond and Tuckahoe 
  around 200 PM EDT.
  Richmond, Virginia Union University, Virginia Commonwealth 
  University and Lakeside around 205 PM EDT.
  Mechanicsville, Glen Allen, Laurel and East Highland Park around 
  210 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Skinquarter, Solomons Store, Chamberlayne, Atlee, Greendale, Roslyn
Hills, Dumbarton, Midlothian, Elmont and Longdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&

LAT...LON 3753 7770 3757 7765 3758 7762 3761 7764
      3776 7753 3762 7731 3733 7777 3737 7782
TIME...MOT...LOC 1739Z 220DEG 43KT 3739 7775 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ALB
3 follow-up statements
649 
WWUS51 KAKQ 311746
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
146 PM EDT Thu Mar 31 2022

VAC041-085-087-760-311815-
/O.CON.KAKQ.TO.W.0002.000000T0000Z-220331T1815Z/
City of Richmond VA-Chesterfield VA-Henrico VA-Hanover VA-
146 PM EDT Thu Mar 31 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR NORTH
CENTRAL CHESTERFIELD...NORTHWESTERN HENRICO AND SOUTH CENTRAL HANOVER
COUNTIES AND THE CITY OF RICHMOND...
    
At 146 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Moseley, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bon Air around 155 PM EDT.
  University Of Richmond, Downtown Richmond, Virginia Commonwealth 
  University and Tuckahoe around 200 PM EDT.
  Richmond, Virginia Union University, Lakeside and Laurel around 
  205 PM EDT.
  Mechanicsville, Glen Allen and East Highland Park around 210 PM 
  EDT.

Other locations impacted by this tornadic thunderstorm include
Solomons Store, Chamberlayne, Atlee, Greendale, Roslyn Hills,
Dumbarton, Midlothian, Elmont, Longdale and Short Pump.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3753 7770 3757 7765 3758 7762 3761 7764
      3776 7753 3762 7731 3740 7768 3745 7773
TIME...MOT...LOC 1746Z 220DEG 43KT 3746 7768 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ALB
813 
WWUS51 KAKQ 311757
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
157 PM EDT Thu Mar 31 2022

VAC041-085-087-760-311815-
/O.CON.KAKQ.TO.W.0002.000000T0000Z-220331T1815Z/
City of Richmond VA-Chesterfield VA-Henrico VA-Hanover VA-
157 PM EDT Thu Mar 31 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR NORTH
CENTRAL CHESTERFIELD...NORTHWESTERN HENRICO AND SOUTH CENTRAL HANOVER
COUNTIES AND THE CITY OF RICHMOND...
    
At 157 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Tuckahoe, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Virginia Union University, Downtown Richmond and Virginia 
  Commonwealth University around 200 PM EDT.
  Lakeside, Laurel and East Highland Park around 205 PM EDT.
  Mechanicsville and Glen Allen around 210 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Solomons Store, Chamberlayne, Atlee, Greendale, Roslyn Hills,
Dumbarton, Midlothian, Elmont, Longdale and Short Pump.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3757 7765 3758 7762 3761 7764 3776 7753
      3762 7731 3748 7755 3749 7765
TIME...MOT...LOC 1757Z 220DEG 43KT 3756 7757 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ALB
817 
WWUS51 KAKQ 311810
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
210 PM EDT Thu Mar 31 2022

VAC041-085-087-760-311819-
/O.EXP.KAKQ.TO.W.0002.000000T0000Z-220331T1815Z/
City of Richmond VA-Chesterfield VA-Henrico VA-Hanover VA-
210 PM EDT Thu Mar 31 2022

...THE TORNADO WARNING FOR NORTH CENTRAL CHESTERFIELD...NORTHWESTERN
HENRICO AND SOUTH CENTRAL HANOVER COUNTIES AND THE CITY OF RICHMOND
WILL EXPIRE AT 215 PM EDT...
    
The tornadic thunderstorm which prompted the warning will be moving 
out of the warned area by 215 PM. Therefore, the warning will be 
allowed to expire.

LAT...LON 3757 7765 3758 7762 3761 7764 3776 7753
      3762 7731 3748 7755 3749 7765
TIME...MOT...LOC 1809Z 220DEG 43KT 3767 7745 

$$

ALB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 10:18 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 31, 10:18 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1018 AM EDT Thu Mar 31 2022

.SYNOPSIS...
Low pressure moves northeast into eastern Canada this afternoon.T
he trailing cold front crossing the region tonight. A trough of
low pressure crosses the area Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1015 AM EDT Thursday...

Potential for at least SCT convection later today/this evening
as moisture continuing to increase on S winds. S winds will
become gusty to 30-40 mph midday and continue this afternoon. A
cold front remains well W of the FA attm. Widespread cloudiness
covers the region now and an area of SHRAS is advancing closer
from the WSW. At least into early this afternoon...convective
will remain limited by clouds and possible SHRAS. Hi res models
showing that there may be two areas of concern for stronger
convection later today...ESE VA-NE NC and areas WNW of RIC/I 95
corridor. Both will depend of amount of destabilization as wind
profiles are strong enough to support concerns for stronger
convection. SPC continues the SLGT for most of the FA. Highs
today from the u60s-l70s N and W to the m-u70s SE.

The front comes through tonite. Sct convection ahead of it
shifts toward the coast thru 06Z with lingering shwrs mainly
east of I-95 thru the overnite hrs. Mild with lows upr 40s nw to
upr 50s se.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
As of 1015 AM EDT Thursday...

The front comes through tonight. Sct convection ahead of it
shifts toward the coast thru 06Z with lingering shwrs mainly
east of I-95 thru the overnite hrs. Mild with lows upr 40s nw to
upr 50s se.

Sct shwrs cont across the east Fri morning as a secondary trof
swings across the region. High pressure then builds back into the
area from the west Fri aftrn thru Sat. Dry thru this period. Still
warm and breezy Fri as CAA is slow to cross the mts. Highs Fri in
the 60s to arnd 70 se. Colder Fri nite with lows from the lwr 30s
nw-lwr 40s se. Highs Sat 60-65 away from the water, mid-upr 50s nr
the water.

Gusty west winds with RH's falling to arnd 30% Fri. Normally this
would pose a fire wx concern, but think the rainfall we expect later
today should help to moisten up the 10 hr fuels.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 315 AM EDT Thursday...

A weak s/w trof is progged to cross the region late Sat nite/Sun
morn before pushing offshore. Moisture seems limited so will only
carry low chc PoPs with this feature thru 18Z Sun. Lows Sat nite in
the 40s. Highs Sun in the 60s.

High pressure builds into the area early next week. Dry thru Mon
nite. Lows Sun nite mid 30s nw to mid 40 se. Highs Mon in the 60s.
Lows Mon nite in the 40s.

Warmer with unsettled conditions expected for the middle of next week.
Will carry low chc PoPs Tue aftrn with chc PoPs Tue nite/Wed. Highs
Tue 70-75 except mid-upr 60s ern shore. Lows Tue nite in the 50s.
Highs Wed in the 70s.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
As of 630 AM EDT Thursday...

Gusty south winds btwn 15-30 kts along with MVFR CIGS btwn 1.5 -
3K FT preceed the shwrs that will overspread the region late this
morning and aftrnoon. Thunder still possible after 21z, but it is
still to early to determine exactly where it will occur.

Expect CIGS to vary today, but still remain in the MVFR to perhaps
the lwr end of VFR range. VSBYS will vary (psbly IFR range) in any
shwr/tstm that does occur. SSW winds remain gusty at 20-35 kt. A
cold front will push the convection offshore later tonite.

OUTLOOK...
Some lingering shwrs and lwr CIGS at SBY Fri morning as a secondary
trof swings thru. Otw, VFR conditions return thru Sat as high pressure
builds back into the area. Addntl shwrs possible late Sat nite/Sun
morning as a weak disturbance moves across the area.

&&

.MARINE...
As of 315 AM EDT Thursday...

Strong (~985mb) sfc low pressure is quickly tracking NE across the
wrn Great Lakes early this morning. The pressure gradient ahead of
the low has allowed southerly winds to increase to 15-20kt (w/ gusts
around 25kt). Expect winds to increase to ~25kt across most of the
waters by mid to late aftn (w/ prevailing gusts around 30kt). Winds
will be a bit higher (25-30kt) across the nrn coastal waters.
Forecast thinking remains similar to the previous package, and
continue to think that the strengthening LLVL inversion over the
cool (45-50F) waters will keep prevailing gusts below gale force
today-this evening. However, occasional gusts around 35kt are likely
on ocean N of Parramore Island VA and near the land-water interface
on the bay/rivers/sound). The highest wind speeds are expected to
occur between 20-02z/4 PM-10 PM. Have maintained SCAs for all waters
and will continue the mention of occasional 35kt gusts in the MWW.
Scattered to numerous showers and a few tstms are expected across
the waters this afternoon through the first part of tonight in
advance of the cold front (that moves through the waters and off the
coast by early Fri morning). Brief gusts in excess of 35 kt are
likely with the stronger storms. Winds veer to the SW and diminish
to ~15 kt by by late tonight as the cold front arrives and the
pressure gradient slackens.

Right now the CAA behind that front is not as cold as the past few
days and w/ the storm system lifting NNE into central Quebec. W
winds will increase to 15-20kt by Fri aftn. Did not extend the SCAs
attm (as there will be a period of sub-SCA conditions late tonight-
Fri), but another round of SCAs appear likely by late Fri for
portions of the local marine area. A secondary push of CAA will move
across the waters Fri night...w/ an additional round of SCAs likely
(mainly on the bay and nrn coastal waters where sustained NW winds
will average ~20kt with higher gusts). Seas are forecast to build to
5-9 ft by this evening (highest 10-20 NM offshore) w/ 3-4 ft waves
on the bay. Sub-SCA conditions are then expected for the
weekend and early next week.

&&

.TIDES/COASTAL FLOODING...
As of 600 AM EDT Thursday...

No coastal flooding is expected at any of our forecast sites, but
there is a non-zero chc of nuisance tidal flooding in areas on the
north side of the Albemarle Sound later today with the persistent,
moderately strong southerly winds. In addition, water levels are
forecast to drop to near -1 ft MLLW in areas adjacent to the Lower
Ches Bay and Atlantic coast of SE VA/NE NC during tonight's low tide
as winds veer to the SW.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 AM EDT Friday for ANZ635>638.
     Small Craft Advisory until 4 AM EDT Friday for ANZ630>634.
     Small Craft Advisory until 10 AM EDT Friday for ANZ650-652-654.
     Small Craft Advisory until 7 AM EDT Friday for ANZ656-658.

&&

SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...ERI
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Mar 31, 3:33 AM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
333 AM EDT Thu Mar 31 2022

MDZ021>025-NCZ012>014-030-VAZ048-060>062-064>069-075>090-092-093-095-
096-099-100-509>525-010745-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Bertie-Fluvanna-Prince Edward-Cumberland-
Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Accomack-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
333 AM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and Tonight.

Gusty south winds between 30 to 40 mph are likely today.

Showers with embedded thunderstorms are likely ahead of a cold front
late this afternoon and evening. Damaging wind gusts will be possible
in the strongest storms.

.DAYS TWO THROUGH SEVEN...Friday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today.

NCZ015>017-031-032-102-VAZ097-098-010745-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-Chesapeake-Virginia Beach-
333 AM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and Tonight.

Gusty south winds between 30 to 40 mph are likely today.

Showers with embedded thunderstorms are likely ahead of a cold front
late this afternoon and evening. Isolated damaging wind gusts will
be possible in the strongest storms.

.DAYS TWO THROUGH SEVEN...Friday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today.

In the hours before

Special weather statement, Mar 31, 1:15 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
115 PM EDT Thu Mar 31 2022

VAZ062-067>069-513-515-311800-
Goochland VA-Nottoway VA-Western Chesterfield VA-
Western Henrico (Including the City of Richmond) VA-Powhatan VA-
Amelia VA-
115 PM EDT Thu Mar 31 2022

...A gusty shower will impact portions of northwestern Chesterfield,
central Nottoway, southeastern Goochland, west central Henrico,
eastern Amelia and southeastern Powhatan Counties and the City of
Richmond through 200 PM EDT...

At 113 PM EDT, Doppler radar was tracking a gusty shower centered
near Spainville, or near Blackstone, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

This strong thunderstorm will be near...
  Mannboro around 125 PM EDT.
  Scotts Fork around 130 PM EDT.
  Chula around 135 PM EDT.
  Moseley around 140 PM EDT.
  Tuckahoe, Bon Air, University Of Richmond, Manakin and Sabot
  around 200 PM EDT.

Other locations impacted by this storm include Flat Rock, Winterpock,
Earls, Pilkinton, Johnsons Springs, Midlothian, Short Pump, Subletts,
Winterham and Skinquarter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3771 7773 3771 7770 3756 7744 3708 7802
      3712 7809
TIME...MOT...LOC 1713Z 214DEG 39KT 3717 7799

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ALB
Special weather statement, Mar 31, 1:19 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
119 PM EDT Thu Mar 31 2022

VAZ066>068-311800-
Lunenburg VA-Nottoway VA-Amelia VA-
119 PM EDT Thu Mar 31 2022

...A cluster of gusty showers will impact portions of central
Lunenburg, Nottoway and southwestern Amelia Counties through 200 PM
EDT...

At 119 PM EDT, Doppler radar was tracking a cluster of gusty showers
near Lunenburg, or near Victoria, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

This strong thunderstorm will be near...
  Kenbridge around 125 PM EDT.
  Nottoway and Fort Pickett around 135 PM EDT.
  Blackstone and Crewe around 140 PM EDT.
  Spainville around 145 PM EDT.

Other locations impacted by this storm include Gary, North Wellville,
Irby, Wilburn, Loves Mill, Earls, Murdocks, The Falls, Wellville and
Maplewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.

These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3738 7807 3718 7781 3714 7790 3707 7790
      3701 7799 3702 7800 3700 7800 3683 7824
      3686 7833
TIME...MOT...LOC 1719Z 215DEG 49KT 3691 7823

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ALB
Special weather statement, Mar 31, 1:22 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
122 PM EDT Thu Mar 31 2022

VAZ065-066-079-311800-
Lunenburg VA-Mecklenburg VA-Brunswick VA-
122 PM EDT Thu Mar 31 2022

...A line of gusty showers will impact portions of southeastern
Mecklenburg, southeastern Lunenburg and west central Brunswick
Counties through 200 PM EDT...

At 121 PM EDT, Doppler radar was tracking gusty showers along a line
extending from 7 miles south of Boydton to near Henderson.
Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

Strong thunderstorms will be near...
  South Hill, Brodnax and La Crosse around 200 PM EDT.

Other locations impacted by these storms include Bacons Fork,
Beechwood, John H Kerr Dam, North View, Forksville, Lafoon Corner,
Richardson, Bracey, Keats and Eppes Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.

These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3695 7810 3671 7795 3654 7817 3655 7825
      3654 7846 3658 7846
TIME...MOT...LOC 1721Z 217DEG 37KT 3656 7842 3636 7842

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ALB

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:15 PM EDTSpecial Weather StatementAKQNottoway, City of Richmond45 min
Mar 31, 1:19 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway41 min
Mar 31, 1:22 PM EDTSpecial Weather StatementAKQMecklenburg38 min
Mar 31, 1:29 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Goochland, Hanover, Henrico, Powhatan and 1 more46 min
Mar 31, 1:31 PM EDTSevere Thunderstorm WarningAKQAmelia, Dinwiddie, Lunenburg, Nottoway29 min
Mar 31, 1:56 PM EDTSpecial Weather StatementAKQHanover49 min
Mar 31, 2:00 PM EDTSpecial Weather StatementAKQDinwiddie45 min
Mar 31, 2:08 PM EDTTornado WarningAKQCaroline, Hanover, Henrico, King and Queen, King William, City of Richmond37 min
Mar 31, 2:16 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond29 min
Mar 31, 2:21 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex39 min
Mar 31, 2:22 PM EDTTornado WarningAKQChesterfield, Hanover, Henrico, City of Richmond23 min
Mar 31, 2:37 PM EDTTornado WarningAKQCaroline, Essex, King and Queen, King William, Richmond, Westmoreland23 min
Mar 31, 3:00 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia30 min
Mar 31, 3:01 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Sussex29 min
Mar 31, 3:29 PM EDTSpecial Weather StatementAKQCity of Newport News46 min
Mar 31, 3:50 PM EDTSpecial Weather StatementAKQMathews, York40 min
Mar 31, 3:54 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Middlesex, Northumberland, City of Williamsburg51 min
Mar 31, 3:55 PM EDTSpecial Marine WarningAKQ2 hr
Mar 31, 4:00 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Franklin, City of Suffolk45 min
Mar 31, 4:22 PM EDTSpecial Marine WarningAKQ68 min
Mar 31, 4:40 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach50 min
Mar 31, 5:40 PM EDTSpecial Weather StatementAKQGreensville, Sussex, City of Emporia50 min
Mar 31, 5:45 PM EDTSpecial Weather StatementAKQSurry45 min
Mar 31, 6:33 PM EDTSpecial Weather StatementAKQGloucester, James City, City of Williamsburg27 min
Mar 31, 7:24 PM EDTSpecial Marine WarningAKQ111 min

Nearby

Tornado Warnings in Virginia, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.